Coleg Meddygaeth Prifysgol Cymru

University of Wales College of Medicine

hergest.bmp (2190 bytes)
Adran Meddygaeth Seicolegol / Department of Psychological Medicine
Adran Cymru y Gogledd / North Wales Department
Pennaeth Adran / Head of Department
Yr Athro /Professor Michael J. Owen
Bangor
Dr. D. Healy (Cyfarwyddwr)

 

Dr June Raine, Director                             
of Post-Licensing Division, MCA                        
Market Towers, 1 Nine Elms Lane             
LONDON SW8 5NQ                                   1 February 2001

Dear Dr Raine                     [See previous correspondence]

It is now almost two months since I came to see you. I wonder whether there has been any progress?

I made a small error when I gave you the original wording by Professor Malt from Norway as regards a possible warning for SSRIs. Malt's original wording was as follows:

"One patient on sertraline committed suicide, and three others reported increasing suicidal ideation which prompted premature stop of the treatment, in contrast to just one case on mianserin and none on placebo. Since the introduction of the tricyclic antidepressants, it has been known by clinicians that TCA could increase suicidality in the first week. For this reason a close supervision of depressed patients given TCA was recommended"

I made another error when asked whether the 400mg Sertraline dose used in the healthy volunteer study by Saletu et al (which I left you a copy of was outside the normal clinical dose range. I suggested that it was but of course it is not.

Many months ago I asked for a copy of material on the SSRI Core Safety Exercise. Is there any sign of this coming my way?

Yours sincerely,

David Healy MD FRCPsych
Director, North Wales Department of Psychological Medicine
Uned Hergest, Ysbyty Gwynedd, Bangor, Gwynedd LL27 2PW
Ffn: (01248) 384452 Ffacs: (01248) 371397
Hergest Unit, Gwynedd Hospital, Bangor, Gwynedd LL27 2PW
Tel: (01248) 384452 Fax: (01248) 311397

CLICK HERE TO READ ON
Or HERE for full index of this correspondence

Contents page
What's New?